Cookies on the JDRF website

Our website uses cookies to make your experience as great as possible. By continuing to use the website, we will assume that you agree to the use of cookies on the website. However, if you would like to change your cookie settings, please visit the website of The Information Commissioner's Office to find out how to control or delete cookies on your browser.

Product recall for one batch of Hypurin Porcine Isophane insulin cartridges

13 September 2012

We have just found out that the Medicines and Healthcare products Regulatory Agency (MHRA) is asking people with diabetes using Hypurin Porcine Isophane insulin cartridges to check their medication after a packaging error recently came to light.

The issue occurred when a carton for cartridges of intermediate acting Hypurin PorcineIsophane Insulin 100 IU/ml got into the production line for the short acting Hypurin PorcineNeutral Insulin 100IU/ml. This could effectively mean a patient experiences the insulin wearing off earlier than expected.

While the manufacturer believes it is highly unlikely there are any other such packs in the supply chain, patients and pharmacists are being asked to check their cartons and the MHRA has issued a drug alert following a precautionary recall by the manufacturer.

The issue relates to one batch with the batch number PL40147.

Gerald Heddell, MHRA Director of Inspection, Enforcement and Standards said: "It isimportant that patients continue to administer their insulin as required. Patients with anyquestions or concerns should contact their GP or pharmacist as soon as possible. Aninvestigation has taken place and action has been taken to rectify the issue."

The drug alert can be viewed here.

  • first
  • prev